Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

152 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

can anyone enlighten me about taking insulin?

pills are no longer doing the job for me and my doctors want me to take insulin, i am deathly afraid of needles and the thought of injecting myself scares the bee-gees outta me. help i need support....what does it feel like injecting yourself, does it hurt, i know i am a big baby....
Thu, 31 Mar 2011
Report Abuse
Question is related to
Diseases and Conditions ,  
Drug/Medication
Treatment/Therapy
  Anonymous's Response
's  Response

Hi.. Insulin injections are given subcutaneously.. Meaning the injection is just injected under the skin... The size of the needles are small not bigger than the tip of a pen.. So when compared to the size of the other needles insulin injection are small in size and are less painfull.  It feels like not more than an ant bite. Also suggest  you to follow a weight reducing exercises. This will reduce the amount of insulin that is needed. Over a period of time your need for insulin may also reduce... All the best...:)

General & Family Physician Dr. JItendra Sharma's  Response
Pills used in diabetes, either increase the peripheral utilization of blood glucose or increase the insulin secretion from the pancreatic cells.

However, insulin is just replacement in diabetes.
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in

doctor1 MD

I have read in a science textbook that people with diabetes take ane part insulin for every 15 grams of carbohidrates. but i don t know what the heck is insulin.

doctor1 MD

Hi, I need to know how much insulin to take for how many carbs. Is there a ratio. I start out with 50 units of lantus in the am, and 50 units in the pm. I take 25 units before each meal as long as they are 4 hrs apart. I think this is way too much insulin and I am already in the gap and will have to change to something else. I need help. Many thanks~!! Vicki L. Chester YYYY@YYYY

doctor1 MD

I take Diamicron xr 60 before breakfast, Glycomet 1gm after breakfast, glycomet 1gm after dinner and insulin glargine injection of 20 units from the solostar pen at night. my waking fasten blood is 133. i have had type 2 diabetes for 20 years and I am 48 years old. Is it ok to take glycomet with insulin? i began this regimen one year ago and at the time my fasting was usually 200 or higher. I would like to lower my glycomet 1gm and also wonder if I can begin to exercise and only ale insulin at night? I am not overweight but do not exercise. thanks

Recent questions on  Diabetes mellitus

doctor1 MD

my husband is 40 years old, his mother was having blockage in heart, she was treated in apollo hosp.hyderabad 10 years back she is patient of diabetes also, now my husband s test of diabetes is +tive what to do ? i am afraid his before lunch diabetes is 156 and after lunch is 250, please tell me what to do for checking for heart

doctor1 MD

my Mother has stage 4 chf. she has been in and out of the hopital for about 6 months, the last two months the stays have been longer, her injection fraction is about 22%. 6 months ago it was 35%, how much longer do i have with her? this last hospital visit she had adema, she also has cardiac asthma and type 2 diabetes

doctor1 MD

Hi. My father is the patient. he s 80 yrs old and had a stroke 5 months ago-he was diagnosed with an ischaemic stroke. Comorbidities are: hypertension, diabetes mellitus and prostate cancer. he s currently discharged from the hospital. he s been having very high blood pressures at night like 194/90 and during the day, especially when we sit him down, it falls so low like 90/70 for about a month now. he also started having seizures some weeks ago, about once a week and now, for the past two days, he s been vomitting. his urine is also highly concentrated and sometimes in a day, urine output is less than 100mls. his appetite has also declined and he s lethargic with lots of hiccups. can you please tell me what is happening?                                                   

doctor1 MD

my mother is suffering from lung infaction from last six months. She has diabetes,thyroad,BP & ven blockege in heart. She has been admited 4 times due to lung infaction & every time she need ventilater to breath normal. Please advice proper treatment to make my mother s life easy. She is retaired teacher.

doctor1 MD

Hi, I just wanted to know If I do have schitzophrenia or not and Ive been taking these anti psycotic drugs since 2010 and Im not happy about it, when the CAT team came to my house back then, they where asking me questions and I told them that I...

doctor1 MD

last night my 2 hr test was 139 after dinner. this morning while fasting it was 260. i immediately took my metformin . i know the liver releases something 5 hours after eating, should I not be concerned with a high fasting sugar, or when should I...

doctor1 MD

I have diabetes for last 6 years. Last test confirms 138 blood sugar during fasting but HbA1C was 6.1. I do take alcohol. but once in a while it crosses 180 ml. I try to walk every morning ( real fast ) for 30 mins. I do have a high blood pressure...